MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR

JOHNSON & JOHNSON SURGICAL VISION, INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number EMERALDC30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: not applicable.The cartridge is not an implantable device.Section d6b - explant date: not applicable.The cartridge is not an implantable device.Section e1 - telephone number: (b)(6).Section h3 - other (81): the cartridge was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the cartridges caused damage to several ar40e intraocular lenses (iol's) during the procedure on a single patient.This caused no lasting issues for the patient.Through follow-up we learned that for 2 lenses, parts were torn off after advancement trough the cartridge and they were removed and replaced.Two (2) further lenses were scratched or cracked by the cartridges, where the back haptic goes into the optic after pushing through the inserter.One of these lenses was removed while the second remains implanted without issues for the patient.No further information was provided.This report is for the lens with scratches/ cracks by the cartridge that remains implanted in the patient's eye.Separate reports will be submitted for the other devices involved.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 07-jul-2023.Section h3 - device evaluated by manufacturer? yes.Device evaluation: product evaluation was performed on five returned cartridges.Cartridges 1-4 were received with viscoelastic on the interior and exterior of the cartridges and no issues were identified.Cartridge 5 presented with a lens stuck inside the cartridge.No issues could be identified with the cartridge.The lens was removed and presented with damaged and a detached haptic.The customer provided photograph was evaluated and displayed a lens stuck in a cartridge as well as several damaged lenses.The complaint issue of cartridge damaged was not confirmed during product evaluation.The complaint issue of lens damaged was identified during product evaluation; however, based on the complaint investigation results, the complaint issue could not be confirmed to be related to the manufacturing or design process.The other issues observed during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17213327
Report Number3012236936-2023-01598
Device Sequence Number12528675
Product Code KYB
UDI-Device Identifier05050474530027
UDI-Public(01)05050474530027(17)240215(10)CM08101
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2024
Device Model NumberEMERALDC30
Device Catalogue NumberEMERALDC30
Device Lot NumberCM08101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR40E MODEL IOL
Patient SexUnknown